Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 7:38 PM EDT for Boone County, Logan County, Wyoming County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 7:38 PM EDT (23:38 UTC)
- Expired
- May 1, 2016, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Boone County, WV, Logan County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
141
WUUS51 KRLX 012338
SVRRLX
WVC005-045-109-020015-
/O.NEW.KRLX.SV.W.0038.160501T2338Z-160502T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL WEST VIRGINIA...
NORTH CENTRAL WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...
CENTRAL LOGAN COUNTY IN SOUTHERN WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOGAN...MOVING
EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
LOGAN...WHARTON...BALD KNOB...AMHERSTDALE-ROBINETTE...VAN...MALLORY...
BLAIR...CYCLONE...AMHERSTDALE-ROBINE...SHARPLES AND KOPPERSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3781 8198 3793 8197 3799 8155 3795 8155
3793 8157 3791 8156 3788 8156 3787 8157
3785 8156 3770 8157
TIME...MOT...LOC 2338Z 267DEG 22KT 3785 8191
HAIL...1.50IN
WIND...<50MPH
$$
143 follow-up statements
505
WWUS51 KRLX 012350
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT SUN MAY 1 2016
WVC005-045-109-020015-
/O.CON.KRLX.SV.W.0038.000000T0000Z-160502T0015Z/
BOONE WV-WYOMING WV-LOGAN WV-
750 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN BOONE...NORTH CENTRAL WYOMING AND EAST CENTRAL LOGAN
COUNTIES...
AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
AMHERSTDALE-ROBINETTE...OR 9 MILES EAST OF LOGAN...MOVING EAST AT 25
MPH. THIS STORM HAS PRODUCED GOLF BALL SIZED HAIL IN LOGAN.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WHARTON...BALD KNOB...AMHERSTDALE-ROBINETTE...MALLORY...BLAIR...CYCLONE...
AMHERSTDALE-ROBINE AND KOPPERSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3778 8188 3790 8186 3795 8155 3793 8157
3791 8156 3788 8156 3787 8157 3785 8156
3770 8157
TIME...MOT...LOC 2349Z 267DEG 22KT 3785 8182
HAIL...1.00IN
WIND...<50MPH
$$
23539
WWUS51 KRLX 012359
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
759 PM EDT SUN MAY 1 2016
WVC005-045-109-020015-
/O.CON.KRLX.SV.W.0038.000000T0000Z-160502T0015Z/
BOONE WV-WYOMING WV-LOGAN WV-
759 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN BOONE...NORTH CENTRAL WYOMING AND EAST CENTRAL LOGAN
COUNTIES...
AT 759 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
AMHERSTDALE-ROBINETTE...OR 13 MILES EAST OF LOGAN...MOVING EAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BALD KNOB...AMHERSTDALE-ROBINETTE AND KOPPERSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3777 8176 3786 8172 3787 8157 3785 8156
3770 8157
TIME...MOT...LOC 2359Z 288DEG 29KT 3781 8175
HAIL...1.00IN
WIND...<50MPH
$$
23794
WWUS51 KRLX 020009
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 PM EDT SUN MAY 1 2016
WVC005-045-109-020019-
/O.EXP.KRLX.SV.W.0038.000000T0000Z-160502T0015Z/
BOONE WV-WYOMING WV-LOGAN WV-
809 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...NORTH
CENTRAL WYOMING AND EAST CENTRAL LOGAN COUNTIES WILL EXPIRE AT 815 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHERN WEST VIRGINIA.
LAT...LON 3777 8176 3786 8172 3787 8157 3785 8156
3770 8157
TIME...MOT...LOC 0008Z 267DEG 22KT 3781 8175
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 5 hours earlier.
Area forecast discussion, May 1, 2:38 PM EDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT SUN MAY 1 2016
.SYNOPSIS...
UNSTABLE TODAY WITH COLD FRONT SINKING SOUTHEAST TONIGHT.
UNSETTLED MONDAY INTO TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND
UNSETTLED WEATHER TOWARD END OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.
LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.
A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR EXCEPT UNDER SHOWERS WHERE IFR IS POSSIBLE. A FRONT WILL BRING
SHOWERS TO THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE INTENSE. HIGH LOW LEVEL RH MAY POSE A THREAT FOR
FOG OVERNIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
CRW CONSISTENCY H H H H H H H H M H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z MONDAY...
IFR POSSIBLE THROUGH LATE SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JWHazardous weather outlook, May 1, 4:25 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 425 PM EDT SUN MAY 1 2016 OHZ066-067-075-076-083>085-WVZ009-022030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030- DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 425 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA MOUNTAINS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 1, 7:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 2 SW OAK HILL 37.96N 81.17W
05/01/2016 E0.70 INCH FAYETTE WV PUBLIC
&&
EVENT NUMBER RLX1600940
MECLocal storm report, May 1, 7:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GRAYSON 38.33N 82.94W
05/01/2016 CARTER KY EMERGENCY MNGR
MULTIPLE REPORTS OF SIGNIFICANT DAMAGE IN THE VICINITY
OF SATELLITE RD...EAST SUNSET DRIVE...AND GREEN OAKS
DRIVE. 1 HOUSE WAS REPORTED TO HAVE BEEN SIGNIFICANTLY
DAMAGED WITH NUMEROUS LARGE TREES UPROOTED AND ON HOUSES
AS WELL AS VEHICLES.
&&
EVENT NUMBER RLX1600941
MECLocal storm report, May 1, 7:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL OAK HILL 37.98N 81.15W
05/01/2016 E1.00 INCH FAYETTE WV TRAINED SPOTTER
ALSO REPORTED ESTIMATED 50 MPH WIND GUST.
&&
EVENT NUMBER RLX1600942
MECLocal storm report, May 1, 7:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 S JESSE 37.64N 81.57W
05/01/2016 E1.00 INCH WYOMING WV PUBLIC
&&
EVENT NUMBER RLX1600943
MECLocal storm report, May 1, 7:32 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MULLENS 37.58N 81.39W
05/01/2016 E1.10 INCH WYOMING WV TRAINED SPOTTER
BETWEEN QUARTER AND HALF DOLLAR SIZE
&&
EVENT NUMBER RLX1600944
MECLocal storm report, May 1, 7:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VERDUNVILLE 37.85N 82.06W
05/01/2016 E2.00 INCH LOGAN WV TRAINED SPOTTER
BETWEEN VERDUNVILLE AND HOLDEN
&&
EVENT NUMBER RLX1600945
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:01 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo | 3 hr |
| May 1, 8:27 AM EDT | Flash Flood Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 4 more | 3 hr |
| May 1, 9:07 AM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Nicholas and 5 more | 3 hr |
| May 1, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 23 min |
| May 1, 4:07 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 38 min |
| May 1, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| May 1, 4:41 PM EDT | Flash Flood Warning | RLX | Boone, Lincoln, Logan, Wayne | 6 hr |
| May 1, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 46 min |
| May 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 42 min |
| May 1, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 51 min |
| May 1, 5:25 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 3 hr |
| May 1, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 47 min |
| May 1, 5:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 41 min |
| May 1, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 48 min |
| May 1, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 44 min |
| May 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 43 min |
| May 1, 6:23 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 22 min |
| May 1, 6:25 PM EDT | Flash Flood Warning | RLX | Boone, Cabell, Clay, Fayette, Kanawha, Lincoln and 2 more | 4 hr |
| May 1, 6:27 PM EDT | Special Weather Statement | RLX | Lewis | 48 min |
| May 1, 6:35 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 25 min |
| May 1, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 18 min |
| May 1, 6:55 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 50 min |
| May 1, 6:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha | 48 min |
| May 1, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 41 min |
| May 1, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 53 min |
| May 1, 7:23 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Mingo, Wyoming | 37 min |
| May 1, 7:24 PM EDT | Flash Flood Warning | RLX | Boone, Logan, Mingo, Wayne, Wyoming | 3 hr |
| May 1, 7:25 PM EDT | Tornado Warning | RLX | Raleigh, Wyoming | 35 min |
| May 1, 7:54 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.